Alert archive / Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 261, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 21, 2006, 3:03 PM EDT for Scott County, Virginia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 3:03 PM EDT (19:03 UTC)
- Expired
- Jun 21, 2006, 4:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Scott County, VA
The radar
The Knoxville radar (KMRX), 94 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:00 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 21, 3:00 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT WED JUN 21 2006 .SHORT TERM (TONIGHT AND THURSDAY)...A WEAK SHORT-WAVE IS MOVING SOUTHEAST ACROSS EASTERN KENTUCKY TOWARD SOUTHWEST VIRGINIA. CONVECTION HAS BEEN LIMITED WITH THIS WAVE THUS FAR...BUT GIVEN FAIRLY DECENT INSTABILITY FEEDING INTO THE WAVE (CAPES 2500-3000 J/KG)...I DO EXPECT SCATTERED DEVELOPMENT LATER THIS AFTERNOON OVER SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE. SCATTERED STORMS HAVE ALREADY DEVELOPED ALONG THE TERRAIN FEATURES OF THE PLATEAU COUNTIES. ISOLATED SEVERE STORMS ARE POSSIBLE WITH MAIN CONCERN BEING DAMAGING WINDS AND HAIL UP TO PENNY SIZE. MOST OF THE CONVECTION WILL END BY EARLY THIS EVENING...AS WAVE EXITS AND WEAKENS TO OUR EAST AND WITH LOSS OF DAYTIME HEATING. WILL KEEP POPS IN THE 10 TO 20 PERCENT RANGE UNTIL MIDNIGHT. FOR THURSDAY...UPPER RIDGE STRENGTHENS OVER THE FORECAST AREA WITH ONLY LIFTING FEATURE BEING LOCAL TERRAIN FEATURES. PLAN ON FOLLOWING THE GFS POPS (ISOLATED STORMS AT BEST)...EXCEPT FOR CHANCE POPS FOR THE HIGHER ELEVATIONS. A HOT DAY ON TAP GIVEN PLENTY OF SUNSHINE AND UPPER RIDGE CENTERED OVER THE SOUTHERN APPALACHIANS. .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...A COLD FRONT ACROSS THE OHIO RIVER VALLEY THURSDAY NIGHT WILL SLOWLY MOVE TOWARD THE FORECAST AREA ON FRIDAY...AND BECOME QUASI-STATIONARY AROUND THE MOUNTAINS THROUGH THE MIDDLE OF NEXT WEEK. THIS FRONT SHOULD HELP TO GENERATE SCATTERED CONVECTION EACH DAY THROUGHOUT THE EXTENDED FORECAST...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION...A TROPICAL WAVE NEAR THE BAHAMAS IS PROGGED TO MOVE WEST INTO THE SOUTHEASTERN U.S. BY THIS WEEKEND...BRINGING ADDITIONAL MOISTURE INTO THE FORECAST AREA FOR MORE CONVECTIVE DEVELOPMENT. THUS...WILL MENTION THE HIGHEST POPS FOR THIS WEEKEND WITH THE AREAL COVERAGE OF CONVECTION EXPECTED TO INCREASE. AS FOR TEMPS...WILL GO WITH MOSTLY A PERSISTENCE FORECAST THROUGH THE EXTENDED...BUT WITH A SMALLER DIURNAL RANGE SINCE THE AIRMASS WILL BE MORE HUMID. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 95 70 91 / 10 20 20 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 93 69 88 / 10 20 20 40 OAK RIDGE, TN 68 93 69 88 / 10 20 20 40 TRI CITIES AIRPORT, TN 62 92 66 86 / 10 20 20 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DH/DMG
Hazardous weather outlook, Jun 21, 5:00 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT WED JUN 21 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-220900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND MAINLY EARLY TONIGHT ACROSS THE HIGHER ELEVATIONS OF THE AREA...DUE TO DAYTIME HEATING. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN CHANCES WILL THEN INCREASE ON FRIDAY INTO THE WEEKEND...AS AN UPPER LEVEL DISTURBANCE AND ASSOCIATED FRONTAL BOUNDARY APPROACH THE REGION. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LCM
In the hours before
Local storm report, Jun 21, 2:54 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
254 PM EDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 3 SSE SPRING CITY 35.65N 84.84W
06/21/2006 RHEA TN LAW ENFORCEMENT
SEVERAL TREES DOWN ON AND ALONG HIGHWAY 60. REPORTED BY
SHERIFFS DISPATCH.
0240 PM HAIL DAYTON 35.49N 85.01W
06/21/2006 E0.50 INCH RHEA TN LAW ENFORCEMENT
PEA TO MARBLE SIZED HAIL...SEVERE LIGHTNING AND WINDS IN
EXCESS OF 50 MPH REPORTED IN DAYTON. REPORTED BY SHERIFFS
DISPATCH.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:14 PM EDT | Severe Thunderstorm Warning | MRX | Rhea | 46 min |
| Jun 21, 3:43 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 62 min |
| Jun 21, 3:51 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Meigs | 54 min |
| Jun 21, 4:49 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 41 min |
| Jun 21, 4:55 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 26 min |
| Jun 21, 5:16 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 26 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.